Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 387, NWS Jackson, MS

June 6, 2011Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2011, 1:47 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2011, 1:47 PM CDT (18:47 UTC)
Expired
Jun 6, 2011, 2:11 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3013 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS54 KJAN 061847
SVRJAN
MSC035-073-061930-
/O.NEW.KJAN.SV.W.0387.110606T1847Z-110606T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 230 PM CDT

* AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCK HILL MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PURVIS...BAXTERVILLE AND LUMBERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3099 8947 3100 8947 3100 8950 3102 8951
      3102 8954 3100 8955 3100 8965 3131 8966
      3126 8926 3104 8922 3100 8933 3101 8941
      3099 8943
TIME...MOT...LOC 1847Z 084DEG 7KT 3113 8935

$$

EEC
1 follow-up statement
208 
WWUS54 KJAN 061911
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT MON JUN 6 2011

MSC035-073-061921-
/O.CAN.KJAN.SV.W.0387.000000T0000Z-110606T1930Z/
FORREST MS-LAMAR MS-
211 PM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR LAMAR AND CENTRAL FORREST
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS.

LAT...LON 3099 8947 3100 8947 3100 8950 3102 8951
      3102 8954 3100 8955 3100 8965 3131 8966
      3126 8926 3104 8922 3100 8933 3101 8941
      3099 8943
TIME...MOT...LOC 1911Z 084DEG 7KT 3104 8939

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:01 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 6, 11:01 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT MON JUN 6 2011

.DISCUSSION...

THE FORECAST IS RIGHT ON TRACK FOR TODAY AND NO ADJUSTMENTS ARE
NECESSARY TO THE NEAR TERM. ANALYSIS OF AREA SOUNDINGS REVEAL A PRIME
ENVIRONMENT FOR MICROBURSTS GIVEN VERY STEEP LOW/MID LEVEL LAPSE
RATES AND HIGH DCAPE VALUES. THIS IS PARTICULARLY THE CASE FOR
LOCATIONS ALONG THE HWY 84 CORRIDOR WHERE COASTAL CONVECTION MAY
EVENTUALLY DEVELOP AS GO INTO THE MID/LATE AFTN PER LATEST WRF/HRRR
GUIDANCE. ANTICYCLONIC FLOW WILL LIMIT DEEP CONVECTIVE DEVELOPMENT
FOR THE MOST PART AND WILL CONTINUE TO KEEP POPS VERY LOW ALONG AND
NORTH OF THE I-20 CORRIDOR. /EC/

PREV DISCUSSION... /ISSUED 400 AM CDT MON JUN 6 2011/

...A FEW RECORD HIGHS MAY FALL TODAY BUT HEAT EASING OFF...

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SUBTLE CHANGES UNDERWAY
ON LATEST SATELLITE IMAGERY WHICH REVEALS SUBSTANTIALLY MORE
CONVECTIVE CLOUD DEBRIS FROM SUNDAY EVENING STILL HANGING AROUND
THIS MORNING. THE STRONG MID-UPPER ANTICYCLONE THAT HAS BEEN PARKED
OVER THE MID SOUTH AND BREAKING RECORD HIGHS THE PAST SEVERAL DAYS
WAS STARTING TO BREAK DOWN A BIT. A 200MB TUTT LOW CENTER NEAR 25N
93W CONTINUED MEANDERING NWD AND SHOULD BE NEAR THE MOUTH OF THE MS
RIVER BY TUESDAY EVENING. THIS LOW WILL BE THE FEATURE OF THE WEEK
AS IT BREAKS DOWN THE MID LEVEL RIDGE AND LEAVES A SHEAR AXIS OVER
OUR AREA FOR MID WEEK. EVEN THOUGH ABOVE NORMAL TEMPS WILL
PERSIST...A DECENT CHANCE OF AFTERNOON/EVENING TSRA SHOULD BE SEEN
FOR MANY LOCATIONS STARTING IN THE S TODAY AND SPREADING TO OUR SRN
2/3 OF THE CWFA TUESDAY. AT THIS POINT...WE'LL TAKE ANY RAINFALL WE
CAN GET SINCE MODERATE DROUGHT CONDITIONS HAVE EXPANDED BACK OVER
THE REGION DURING THE PAST MONTH OR SO.

FOR TODAY AND TUESDAY...A FEW MORE HIGH LEVEL CLOUDS SHOULD RESULT
IN FEWER RECORD BREAKING HIGH TEMPERATURES. HAZY SKIES WILL PERSIST
AS WELL UNTIL WE CAN GET MORE CONVECTION GOING ON TUESDAY AFTERNOON
AND EVENING. THE WEAKENING THE 500MB HEIGHT FIELD SHOULD ALLOW THE
SEA BREEZE TO BECOME MORE ACTIVE IN OUR SRN SECTIONS THIS EVENING
FROM ABOUT 21Z-03Z WHERE K INDEXES REACH 41 OR SO IN 1.5 INCH PWAT
AIR MASS. MEANWHILE SLIGHT WARMING AT 700MB SAGS INTO THE NRN
PORTIONS PROVIDING A SLIGHTLY BETTER MID LEVEL CAP IN THOSE AREAS.
LOCAL WRF AND HIRES MODELS SHOW BEST AXIS OF AFTERNOON TSRA ALMOST
LIFTS AS FAR N AS HIGHWAY 84 BEFORE DYING OFF AROUND SUNSET. THE
HRRR MODELS ALSO TRIES TO BREAK OUT SOME ACTIVITY IN THE DELTA AND
THE SOUTH FOR TODAY. THE SCATTERED STORMS IN THE S COULD RESULT IN
BOUNDARY COLLISIONS TO PRODUCE BRIEF GUSTY WINDS AND MICROBURST
POTENTIAL. ISOLATED STORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME
DAMAGING WINDS OF 50-60MPH...THE PRIMARY TIME WILL BE 22Z-02Z.

PWATS CLIMB TO NEARLY 2 INCHES LATER ON TUESDAY AS THE TUTT
CIRCULATION NEARS THE COAST AND AN EVEN STRONGER SHEAR AXIS SETS UP
ACROSS OUR CWFA. PROGGED MLCAPES OF 2200-2500J/KG AND MINUS 5 LIFTED
INDEXES ALONG WITH 43 K INDEXES ALONG WITH A STRONGER SEA BREEZE
SURGE NWD WILL RESULT IN SOME OF OUR BEST RAIN CHANCES FOR THE WEEK
ALL THE WAY INTO THE I-20 CORRIDOR. SURFACE TO 850MB WIND FIELDS
TURN SSELY WITH THE JUICY INFLUX OF TROPICAL MOISTURE AND HAVE
GENERALLY KEPT THE POPS IN THE 30-50 PERCENT RANGE FOR NOW TUESDAY
AFTERNOON AND EVENING.

ABOVE NORMAL TEMPS SHOULD SEE HEAT INDEX VALUES 99-103F TODAY AND
JUST A NOTCH COOLER TUESDAY. OVERNIGHT LOW TEMPS HOVERING CLOSER TO
70F WITH AT LEAST 8 HOURS BELOW 75F SO THE MARGINAL CRITERIA FOR A
HEAT ADVISORY NOT AS LIKELY TO BE MET RESULTING IN LOWER HEAT STRESS
LEVELS. HAVE STAYED CLOSE TO HOTTEST GUIDANCE FOR ONE MORE DAY
BEFORE BETTER RAIN CHANCES AND CLOUDS DIMINISH THE EXTREME HEAT
LEVELS ON TUESDAY. A BLEND OF OVERNIGHT MOS GUIDANCE USED WHILE
GENERALLY FOLLOWED MET MOS FOR POPS. /40/

LONG TERM...WEDNESDAY THROUGH WEEKEND...OPERATIONAL MODELS AND
MODEL ENSEMBLES GENERALLY AGREE IN DEVELOPING A SOLID WEAKNESS OF
THE STUBBORN RIDGE OF HIGH PRESSURE ALOFT BY WEDNESDAY. THIS
WEAKNESS WILL LIKELY PERSIST THROUGH THE REST OF THE WORK
WEEK...PROBABLY GIVING WAY TO PREDOMINANT RIDGING ALOFT AGAIN BY
NEXT WEEKEND. DURING THE PREVAILING PERIOD OF THE WEAKNESS ACROSS
THE LOWER MS VALLEY RATHER DEEP SOUTH TO SOUTHEAST FLOW SHOULD
ADVECT PW VALUES OF 1.75 INCHES OR HIGHER INTO THE REGION. COMBINED
WITH LACK OF RIDGE-ASSOCIATED CAPPING AND SUBSIDENCE THE ATMOSPHERE
SHOULD BE RIPE FOR ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT DURING THE AFTERNOONS. THESE BETTER RAIN OPPORTUNITIES
MAY SHUT DOWN AGAIN BY NEXT WEEKEND WITH THE POSSIBLE REEMERGENCE OF
THE RIDGE.

CONDITIONS WEDNESDAY THROUGH AT LEAST NEXT FRIDAY STILL BE WARM (AND
MAYBE EVEN MORE MUGGY)...BUT IT WILL DEFINITELY NOT BE NEARLY AS HOT
AS IT HAS BEEN LATELY. MEXMOS GUIDANCE SUGGESTS HIGHS IN THE LOWER
90S EVERYWHERE THIS PERIOD AND I HAVE FOLLOWED. WOULD NOT BE
SURPRISED IF EITHER WEDNESDAY OR THURSDAY SEES HIGHS IN A FEW AREAS
STAY IN THE UPPER 80S. MEX GUIDANCE KEEPS HIGHS PRIMARILY IN THE
LOWER 90S THROUGH THE WEEKEND...BUT AT LEAST MID 90S SEEM MORE
LIKELY IF RIDGE COMES BACK INTO PROMINENCE FOR OUR REGION. THUS...I
HAVE BOOSTED GUIDANCE HIGHS NEXT WEEKEND BY SEVERAL DEGREES IN MOST
CASES. LOWS THROUGH THE ENTIRE EXTENDED WILL MAINLY RANGE FROM THE
UPPER 60S TO LOWER 70S AND I HAVE FOLLOWED LATEST MEX GUIDANCE.

IN TERMS OF POPS...MEXMOS GUIDANCE DID NOT LOOK TOO BAD...ALTHOUGH I
DID MAKE ADJUSTMENTS WEDNESDAY AND THURSDAY. THESE DAYS I UPPED POPS
IN THE AFTERNOON AND EVENING TO BETTER MATCH ATMOSPHERIC SETUP AND
ENSEMBLE MOS OUTPUT.

FINALLY...ISOLATED AFTERNOON STORMS LATELY HAVE PACKED QUITE A PUNCH
IN TERMS OF WIND...BUT THIS WILL PROBABLY NOT BE THE CASE BY
WEDNESDAY AS ATMOSPHERIC LAPSE RATES DECREASE. WITH THIS IN
MIND...AND THE EXPECTATION OF LESS HEAT...THE HWO WILL BE KEPT CLEAR
IN THE EXTENDED. /BB/

&&

.AVIATION...SCATTERED CUMULUS WILL DEVELOP AT 5-6K FEET BY 17Z AND
WILL BE ACCOMPANIED BY ISOLATED CONVECTION DEVELOPING WITH THE NWD
MOVING SEA BREEZE FROM THE COAST AFTER ABOUT 20Z. BY LATE AFTERNOON
ANY STORMS COULD EASILY PRODUCE STRONG GUSTY WINDS OF 50KTS...MAINLY
IMPACTING THE HIGHWAY 84 CORRIDOR UNTIL SUNSET. PATCHY FOG
DEVELOPMENT WILL AGAIN OCCUR TUESDAY MORNING AND THIS MAY BRING MVFR
CONDITIONS TILL 13-14Z.

&&

.CLIMATE...

RECORD HIGHS FOR JUNE 6:
GREENVILLE....103/1977
GREENWOOD.....102/1977
JACKSON.......101/1902
VICKSBURG......98/1985
MERIDIAN......100/1977
HATTIESBURG....99/1985

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Jun 6, 4:30 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
430 AM CDT MON JUN 6 2011

ARZ074-075-LAZ007>009-015-MSZ018-019-025>046-070930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-
430 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE BY THIS AFTERNOON WITH
HEAT INDICES PEAKING BETWEEN 100-104 DEGREES...WHILE NO HAZARDOUS
WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED STRONG AND SEVERE STORMS WILL BE POSSIBLE FOR TUESDAY
AFTERNOON AND EVENING FOR ALL AREAS BETWEEN 4 AND 8 PM. DAMAGING
WINDS UP TO 60 MPH AND QUARTER SIZED HAIL WILL BE THE MAIN RISK WITH
ANY STORMS THAT DEVELOP.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ016-023>026-MSZ047>066-072>074-070930-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
430 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE BY THIS AFTERNOON WITH
HEAT INDICES PEAKING BETWEEN 100-104 DEGREES LEADING TO ISOLATED
STRONG AND SEVERE STORMS BETWEEN 4 AND 8 PM. DAMAGING WINDS UP TO 60
MPH AND QUARTER SIZED HAIL WILL BE THE MAIN RISK WITH ANY STORMS THAT
DEVELOP. NO HAZARDOUS WEATHER IS EXPECTED LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EARLY
EVENING AS A MORE ACTIVE DAY OF THUNDERSTORMS IS EXPECTED. THE ENTIRE
AREA WILL HAVE SOME RISK...BUT THE GREATER RISK SHOULD BE CONFINED TO
LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR BETWEEN 3PM AND
9PM WHERE DAMAGING DOWNBURST WINDS OF 60 MPH...TORRENTIAL RAINS OF 1
TO 2 INCHES IN SHORT BURSTS AND QUARTER SIZED HAIL MAY OCCUR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Jun 6, 1:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CDT MON JUN 6 2011

MSZ073-074-061900-
FORREST MS-LAMAR MS-
140 PM CDT MON JUN 6 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MCLAURIN AT
141 PM CDT...MOVING WEST AT 5 MPH.

PEOPLE IN SOUTHEASTERN LAMAR AND CENTRAL FORREST COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3100 8946 3123 8950 3124 8920 3106 8917
TIME...MOT...LOC 1841Z 081DEG 6KT 3113 8927

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:41 PM CDTSpecial Weather StatementJANMarion29 min
Jun 6, 1:40 PM CDTSpecial Weather StatementJANForrest20 min
Jun 6, 3:55 PM CDTSpecial Weather StatementJANForrest30 min
Jun 6, 3:56 PM CDTAreal Flood WarningJANIssaquena, Sharkey, Warren4 days
Jun 6, 3:57 PM CDTSevere Thunderstorm WarningJANForrest33 min
Jun 6, 4:18 PM CDTSpecial Weather StatementJANLamar32 min
Jun 6, 4:24 PM CDTSevere Thunderstorm WarningJANForrest, Lamar59 min
Jun 6, 4:35 PM CDTSevere Thunderstorm WarningJANLamar40 min
Jun 6, 5:03 PM CDTSpecial Weather StatementJANMarion32 min
Jun 6, 5:47 PM CDTSpecial Weather StatementJANFranklin28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.